MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.3MM CANNULATED SCREW 16MM THREAD/90MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.3MM CANNULATED SCREW 16MM THREAD/90MM; SCREW, FIXATION, BONE
Model Number 208.890
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was completed: the implant was not returned, and the investigation was completed based on the supplied image.The image was reviewed, and the complaint condition could be confirmed as the image showed that one of the distal tips has sheared off from the screw and is most likely embedded in the patient based on the event description.As the implant was not returned an as received, dimensional, material or drawing reviews were not completed.A manufacturing record evaluation could not be performed as the lot number is unknown.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hip pinning procedure due to a femoral neck fracture on (b)(6) 2019, two little tips of the cannulated screw was broken off while the screw was being inserted into the patient.The broken pieces were not recovered and were left embedded in the patient's bone.The procedure was successfully completed with the use of another cannulated screw.There was no surgical delay reported.Patient's condition is unknown.This report is for a cannulated screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that along with the cannulated screw a 2.8 mm guide wire was being used to direct the screw in the proper direction.Concomitant device reported: unknown 2.8mm guide wire (part # unknown, lot # unknown, quantity unknown).

Brand Name
7.3MM CANNULATED SCREW 16MM THREAD/90MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9072489
Report Number2939274-2019-60608
Device Sequence Number2976101
Product Code HWC
UDI-Device Identifier10886982150011
UDI-Public(01)10886982150011
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number208.890
Device Catalogue Number208.890
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date10/09/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE WIRE
Patient Age59 YR